Alert archive / Arkansas / Flash Flood Warnings in 2002
Flash Flood Warning 44, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 19, 2002, 5:29 PM CDT for Cleveland County, Arkansas. It was in force for 106 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2002, 5:29 PM CDT (22:29 UTC)
- Expired
- Jul 19, 2002, 7:15 PM CDT
- In force
- 106 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Cleveland County, AR
The radar
The Little Rock radar (KLZK), 98 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1528 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 192229 FFWLIT ARC025-200015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 526 PM CDT FRI JUL 19 2002 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... CLEVELAND COUNTY IN SOUTHEAST ARKANSAS * UNTIL 715 PM CDT * AT 520 PM...DOPPLER WEATHER RADAR INDICATED A NEARLY STATIONARY AREA OF THUNDERSTORMS FROM AROUND RISON EASTWARD TO NEAR WOODLAWN. THE RADAR ESTIMATED THAT 2 TO 3 INCHES OF RAIN HAD ALREADY FALLEN. WITH ADDITIONAL HEAVY RAINFALL...FLASH FLOODING IS LIKELY TO OCCUR. && DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH MAY BE TOO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A CAR DOWNSTREAM. LAT...LON 3403 9198 3388 9199 3389 9223 3403 9223 $$ 46
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 3:27 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 19, 3:27 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 327 PM CDT FRI JUL 19 2002 MAIN CONCERN TONIGHT IS THE POSSIBILITY OF MORE RAIN FOR NORTHEAST PARTS OF THE CWFA. GENERALLY LIKE THE AVN THE BEST OF THE MODELS. THE UPPER LOW OVER SOUTHEAST MISSOURI WILL SLOWLY MOVE EAST TONIGHT AND SATURDAY. BEFORE IT GETS TOO FAR AWAY...SEVERAL SHORT WAVES WILL MOVE THROUGH THE NORTHEAST SECTION. THIS IS GOING TO BRING MORE THUNDERSTORMS TO THE AREA WHERE IT HAS BEEN RAINING ALL DAY TODAY. LOOKING AT THE VAD WIND PROFILE WINDS AT THE SURFACE AND ALOFT ARE ONLY AROUND 15KTS. THE GROUND IS SATURATED SO A FLASH FLOOD WATCH WILL BE ISSUED FOR A PORTION OF THE NORTHEAST SHOWERS AND THUNDERSTORMS WILL BE CONCENTRATED IN THE NORTHEAST AGAIN TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA ON SATURDAY WITH HIGH PRESSURE ALONG THE GULF COAST. AS THE LOW MOVES OFF TO THE EAST AND HIGH PRESSURE BUILDS OVER ARKANSAS...SUNDAY AND MONDAY WILL BE DRY. THE NEXT FRONT MOVES INTO THE AREA FROM THE NORTH ON TUESDAY. THIS WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA FOR THE MIDDLE AND LATTER PART OF NEXT WEEK. TEMPERATURES WILL BE SIMILAR THROUGHOUT THE PERIOD WITH LOWS IN THE 70S AND HIGHS IN THE 80S AND 90S. .LZK...FLASH FLOOD WATCH NORTHEAST TONIGHT...ZONES ARZ005>007-014>016-024-025-033-034 51
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:17 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 28 min |
| Jul 18, 9:11 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 34 min |
| Jul 19, 7:14 AM CDT | Flash Flood Warning | LZK | Independence | 2 hr |
| Jul 19, 8:56 AM CDT | Flash Flood Warning | LZK | Jackson | 3 hr |
| Jul 19, 11:46 AM CDT | Flash Flood Warning | LZK | Independence, Jackson | 3 hr |
| Jul 19, 2:43 PM CDT | Flash Flood Warning | LZK | Woodruff | 3 hr |
| Jul 19, 4:00 PM CDT | Severe Thunderstorm Warning | LZK | Saline | 35 min |
| Jul 19, 4:34 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 31 min |
| Jul 19, 5:12 PM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 33 min |
Nearby
Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.